MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Bone Fracture(s) (1870); Pulmonary Edema (2020); Low Oxygen Saturation (2477); Embolism/Embolus (4438); Respiratory Arrest (4461)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a 61-year-old female patient presented to the emergency department complaining of left leg pain.The patient was diagnosed with unilateral dvt in the left leg and a mild pulmonary embolism.The ct angiogram revealed a very small amount of clot burden in the lower right and left pulmonary arteries.No clot was observed in the main pulmonary arteries and the patient was hemodynamically stable.The patient was scheduled for a thrombectomy on (b)(6) 2022 with the inari clottriever thrombectomy system to address her deep vein thrombosis (dvt).The patient was intubated for the procedure and access was gained on the left popliteal vein with ultrasound; there was no clot in the popliteal vein.A venogram was performed of the common femoral vein into the common iliac into the inferior vena cava (ivc) with no clot to the confluence.Clot burden was found in both the common femoral, common iliac, and right at the confluence on the left side.The physician continued to wire up to the subclavian vein with an advantage glide wire.Once wire positioning was obtained in the subclavian vein, the clottriever sheath was placed, and the vein was dilated using a 16 fr dilator.The clottriever (ct) catheter was advanced over the wire and deployed in the correct position without issue.A pass was made with a large amount of clot being removed.The basket was cleaned, and the ct catheter was re-sheathed when the patient developed breathing issues with oxygen saturation (spo2) dropping below 80%.The physician suspected clot embolization.The patient was repositioned to the supine position when she began to decompensate and then arrested; the code team was activated and cpr was initiated.Cpr continued while the physician gained access in the femoral artery to cross the right heart.Wire positioning was successfully achieved, and a 24 fr gore dry sheath was placed in the left femoral vein.Before the triever20 (t20) could be advanced, the patient was defibrillated 3 times to achieve normal sinus rhythm.The t20 catheter was advanced through the right heart with no resistance and into the left pulmonary artery (pa) where the first of two aspirations were performed.The first aspiration yielded a large clot burden which was a mix of acute and sub-acute clot.The second aspiration retrieved a small clot.An arterial pa gram was performed which revealed very little clot burden and good perfusion in the left pulmonary artery.The physician then switched to the right pulmonary artery and exchanged the advantage glide wire for an amplatz super stiff guidewire.Wire positioning was obtained into the lower basal branches and the t20 catheter was advanced.Aspiration yielded a large clot burden and an arterial gram revealed little clot burden.At this time the patient was on 2 vasopressors, vital signs improved, and approximately 95% of the clot burden had been removed.All devices were removed from the patient.The physician held pressure on the femoral vein, however, after holding pressure for more than 30 minutes (due to heparin effects), the patient's o2 sat dropped again and a second code was initiated.As the code team was entering the room, the physician performed another arterial pa gram which revealed no visible clot in either the right or left pulmonary artery.Suddenly, the patient's oxygenation improved from 50% to 100%.The patient's spo2 settled around 90% afterwards and the patient was transferred to the icu.The physician believed the patient had a pulmonary edema or a punctured lung from cpr; an x-ray was ordered.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by (b)(4), who concluded that the patient's clinical deterioration was the result of distal embolization.Distal embolization of blood clots and cardiovascular collapse is listed in the device labeling as a potential complication / adverse event.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key14781621
Report Number3011525976-2022-00009
Device Sequence Number12024429
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212632
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Initial Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANTAGE GLIDE WIRE; AMPLATZ SUPERSTIFF GUIDEWIRE; GORE DRYSEAL SHEATH 24 FR; INARI TRIEVER20
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age61 YR
Patient SexFemale